Finasteride Side Effect

Finasteride increases the risk of prostate cancer. They also may cause skin rashes, disorders in ejaculation, increasing breast size, tender breasts, decreased sexual desire, erection problems, increased hair growth, dizziness, lightheadedness, weight gain, swelling of the throat and face.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

My hairline is thinning and I am having dandruff in a young age. What should I do?

Query: Hi doctor,I am in my early twenties and I am currently experiencing hair loss. I started taking the tablet Finasteride some months back but I have not noticed any improvement so far. However, recently my hair is falling a lot. My main concern is that the right side of my hairline is looking worse (t...  Read Full »


Dr. Dhepe Snehal Laul

Answer: Hi,Welcome to icliniq.com.Please attach clinical pictures to assess scalp hair density and type of hair loss and I can guide you accordingly.Also, tell me your dose of the tablet Finasteride and how long you have been taking it and using Minoxidil lotion?Regards.  Read Full »

How does Finasteride 1 mg cause male infertility?

Query: Hello doctor, If high testosterone levels mean higher sexual drive, how come Finasteride 1 mg causes infertility in men? Thanks.  Read Full »


Dr. Sharath Kumar. C

Answer: Hello, Welcome to icliniq.com. Your assumption is not correct. Finasteride is an oral tablet available in several brand names such as Proscar and Propecia. It is also available as a generic drug in some places. Uses of Finasteride are; 1) Finasteride is used to treat the symptoms of an enlarged...  Read Full »

Why does my sister suffer skin rashes and itching whenever she goes out in the sun?

Query: Hi doctor, My sister is suffering from skin rashes. It comes and goes. Whenever she goes out in sunlight, the parts of the skin exposed to the sun are turning red and start itching. It disappears after a couple of hours. When we did blood test, IgE level is 220 IU/mL. What is the problem? Can this ...  Read Full »


Dr. Atishay Bukharia

Answer: Hi, Welcome to icliniq.com. Your sister might be suffering from photoallergic dermatitis. Please send the photographs of the lesion for confirmation of diagnosis and treatment. Serum IgE is a little bit raised and again indicates an allergic response to sunlight. For further information cons...  Read Full »

Is it possible to regrow hair with Finasteride?

Query: Hello doctor, My son, aged 23 years, started suffering from hair loss at 17 years. Initially, his hair became thin, followed by severe hair loss. I took him to a dermatologist, who prescribed multivitamins and application of Minoxidil, but there were no results. All his blood tests, including vitami...  Read Full »


Dr. Nidhin Varghese

Answer: Hi, Welcome to icliniq.com. Finax (Finasteride) oral tablet is considered the best drug for male pattern hair fall and works on 99 % of patients. We use it in combination with Minoxidil hair drop (always use two treatment modalities together). Now, Finasteride does have chances of side effects, bu...  Read Full »

Is erectile dysfunction a common side effect of tablet Finasteride?

Query: Hello doctor, I have been taking Finasteride 5 mg per day for more than a year, and now, I have started getting side effects like low libido, erectile dysfunction, and excess abdominal fat. I did not get a complete blood investigation. I just did a test to check the hormonal profile, and the resu...  Read Full »


Dr. Thiyagarajan. T

Answer: Hi, Welcome to icliniq.com. Low libido can happen with Finasteride. You must be aware that some people report sexual symptoms even after stopping Finasteride. The rise in estradiol is surprising, and it may or may not be due to Finasteride. The other changes in SHBG (sex hormone bindin...  Read Full »

Is the drug Finasteride linked with high-grade prostate cancer?

Query: Hello doctor, I want to take Finasteride for my hair loss. My father had high-grade prostate cancer. Some older studies showed that Finasteride is linked to an increased risk of prostate cancer, but the newer studies indicate no link between Finasteride and prostate cancer. So I wanted to ask a doc...  Read Full »


Dr. Samer S J Altawil

Answer: Hi, Welcome to icliniq.com. The family history of prostate cancer is proved if two of your relatives develop prostate cancer below 50 years. So if your father had prostate cancer, it does not mean that you are at risk of prostate cancer. Recent studies found that Finasteride or Dutasteride doe...  Read Full »

Can Propecia cause trouble sleeping?

Query: Hi doctor, I am having trouble sleeping for quite some time now. I do not fall asleep fast, and I have not really felt good even after sleeping. Instead, I feel quite tired as I keep waking up several times in the middle of the night. I am taking Propecia for my hair problems, could it be an effect...  Read Full »


Dr. Peter Bryant Rapsing Grutas

Answer: Hello, Welcome to icliniq.com. Thank you for reaching out. How long have you been taking Propecia? One of the adverse effects of Propecia includes sleep behavior changes such as insomnia. Other cognitive effects include difficulty in maintaining attention, emotional sensitivity, depression effect,...  Read Full »

Does Finasteride taken for male pattern baldness cause any side effects?

Query: Hi doctor, I am 25 years old and have male pattern baldness. I have consulted a doctor and started taking a tablet that has Finasteride in it. I take a dose of 1 mg per day. I looked up on the internet and it has side effects such as the inability to keep an erection and loss of sexual interest. Doe...  Read Full »


Dr. Purushottam Sah

Answer: Hi, Welcome to icliniq.com. Yes, Finasteride sometimes causes erectile dysfunction - erection problem. If it occurs, then it is treatable. In my personal experience, I have seen a few men whose erectile dysfunction has become difficult to treat. Now, it is up to you if you would like to take the...  Read Full »

How to correct my loss of sex drive and poor erection due to Finasteride?

Query: Hi doctor, I took Finasteride when I was 27. It shattered me as a man. It has been four years, and now I am 31. Things have not gotten better. I have all the symptoms of low testosterone. I feel I have lost my height, and my feet have shrunk. My penis and testes have gotten smaller, and my sex dri...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I like to assure you that there are multiple treatment options available for Finasteride-induced sexual dysfunction, and there is a little to worry about. Before I proceed to recommend any treatment, I r...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.